Pembrolizumab-associated exacerbation of lichen planopilaris in a patient with metastatic melanoma.
Hudson Dutra Rezende, Thiago Bianco Leal, Maria Fernanda Reis Gavazzoni Dias et al.
✦ AI-curated · Sources linked
Case in brief
A 75-year-old woman with stable, biopsy-proven lichen planopilaris (LPP) developed reactivation after ten cycles of pembrolizumab for stage IIC melanoma. Activity progressed despite ongoing hydroxychloroquine and topical clobetasol, prompting addition of oral doxycycline. After ten months of adjunctive therapy and completion of pembrolizumab, her LPP stabilized, but scarring alopecia persisted. She remains under multidisciplinary follow-up. The timing, clinical course, and histopathology supported pembrolizumab-associated exacerbation; a Naranjo Algorithm score of 6 classified the adverse drug reaction as probable.
What made this case unusual
The case describes reactivation of pre-existing, stable LPP during pembrolizumab therapy, an underrecognized follicular immune-related adverse event.
Diagnostic / clinical pearl
In patients receiving immune checkpoint inhibitors, new or worsening scalp disease may represent LPP reactivation; clinical course and histopathology can support recognition of this follicular adverse event.